Oklahoma, 2007

High Wind in Oklahoma, June 9, 2007

June 9, 2007 · NWS TSA · 5 events in 5 counties and zones

An outflow boundary from convection to the south produced strong wind across Okmulgee, eastern Creek, southern Tulsa, western Wagoner, and western Muskogee Counties.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An outflow boundary from convection to the south produced strong wind across Okmulgee, eastern Creek, southern Tulsa, western Wagoner, and western Muskogee Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 4:33 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 9, 4:33 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT JUN 9 2007

.MESOSCALE UPDATE...
IN THE LAST TWO HOURS THE CAP HAS WEAKENED
FROM WHERE THE CURRENT STORMS ARE IN
SOUTHEAST OKLAHOMA INTO NORTHEAST OKLAHOMA.
WHILE THE FLOW ALOFT IS WEAK...THE SEQUENCE
OF BOUNDARY COLLISIONS THAT IS ONGOING AND
THAT WILL CONTINUE INTO THE EVENING
COULD VERY WELL FORCE STORMS IN THE NEXT
COUPLE OF HOURS NORTH OF I-40 AND
PERHAPS AS FAR NORTH AS WAGONER...CHEROKEE
AND ADAIR COUNTIES.

WITH CAPE OF 3000 TO 4000 J/KG TO WORK WITH...
THE CURRENT STORMS CONTINUE TO HAVE A PULSE
SEVERE THREAT...ESPECIALLY AS CELLS MERGE.
OF MORE CONCERN IS THE FLASH FLOOD POTENTIAL
IN PITTSBURG...LATIMER...AND PUSHMATAHA COUNTIES
WITH REPEATED CELL MERGERS AND TRAINING IS
RESULTING IN PROLONGED HEAVY RAIN.  RADAR
ESTIMATES HAVE PASSED THE 6 INCH MARK IN
A SMALL ZONE FROM SOUTHEAST PITTSBURG COUNTY
INTO NORTHERN PUSHMATAHA COUNTY.  WE HAVE
NO GROUND TRUTH IN THE MAX AREA TO CONFIRM
THIS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Jun 9, 12:55 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT SAT JUN 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
155 PM CDT SAT JUN 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE
70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG
ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE
REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER
SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT.

DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER
THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE
SLOW MOVING.

ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF
HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS
NOT EXPECTED NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN
PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT
WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE
SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 9, 2:46 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 9 2007

OKZ076-092130-
LE FLORE OK-
346 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SUMMERFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO AND SUMMERFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3474 9500 3465 9481 3490 9461 3501 9485
Local storm report, Jun 9, 3:58 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             WILBURTON               34.92N 95.31W
06/09/2007  E1.75 INCH       LATIMER            OK   LAW ENFORCEMENT

&&

AWIPSUSR
Local storm report, Jun 9, 4:10 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      TUSKAHOMA               34.62N 95.28W
06/09/2007                   PUSHMATAHA         OK   CO-OP OBSERVER

            WATER REPORTED OVER COUNTY ROAD IN TUSKAHOMA

&&

MAT
Local storm report, Jun 9, 4:29 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 N CLAYTON             34.63N 95.35W
06/09/2007  E0.75 INCH       PUSHMATAHA         OK   PUBLIC

&&

JMF
Local storm report, Jun 9, 5:01 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             MC CURTAIN              35.15N 94.97W
06/09/2007  M2.50 INCH       HASKELL            OK   EMERGENCY MNGR

&&

MEB
Special weather statement, Jun 9, 5:44 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SAT JUN 9 2007

OKZ060-064-066>068-070-100015-
CHEROKEE OK-CREEK OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
644 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE...WAGONER...EASTERN CREEK AND SOUTHEASTERN
     TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE AND WESTERN CHEROKEE

AT 644 PM CDT...DOPPLER RADAR INDICATED STRONG OUTFLOW FROM
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF FORT
GIBSON TO 4 MILES SOUTHEAST OF TAFT TO 5 MILES SOUTHWEST OF
OKMULGEE...MOVING NORTHWEST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE WINDS
INCLUDE...TULSA...LIBERTY...OKMULGEE...MORRIS...PRESTON...BEGGS...BAL
D HILL...HECTORVILLE...HULBERT...LOST
CITY...PEGGS...LEONARD...BIXBY...WAGONER...CHOSKA...TULLAHASSEE...POR
TER...OKAY...STONEBLUFF...REDBIRD...COWETA...ONETA...MOUNDS...MUSKOGE
E...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.

THESE WINDS ARE MOVING NORTH WELL AWAY FROM THE STORMS TO THE SOUTH.

THESE OUTFLOW WINDS ARE CAUSING WIND GUSTS OF AROUND 50 MPH FOR A
BRIEF PERIOD.

LAT...LON 3575 9496 3571 9547 3552 9612 3588 9616
      3604 9567 3608 9504

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind. Local standard time, as filed.

High Wind, Okmulgee

When
June 9, 5:45 PM CST to 6:15 PM CST
Where
Okmulgee forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

High Wind, Muskogee

When
June 9, 5:45 PM CST to 6:15 PM CST
Where
Muskogee forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

High Wind, Wagoner

When
June 9, 6:00 PM CST to 6:30 PM CST
Where
Wagoner forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

High Wind, Tulsa

When
June 9, 6:15 PM CST to 6:45 PM CST
Where
Tulsa forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

High Wind, Creek

When
June 9, 6:15 PM CST to 6:45 PM CST
Where
Creek forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46228, 46229, 46230, 46231, 46232.